Texas, 2015High Wind in Texas, February 20, 2015
February 20, 2015 · NWS AMA · 1 event in 1 county or zone
A strong cold front moved southward across the area bringing a period of strong northerly winds. The only location to experience a wind gust over 58 mph was Dalhart.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front moved southward across the area bringing a period of strong northerly winds. The only location to experience a wind gust over 58 mph was Dalhart. A wind gust of 61 mph was measured at Dalhart airport at 8:13 PM CST. Most other locations experienced only a brief period of 30 to 40 mph winds with gusts to around 50 mph.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Feb 20, 5:52 PM CST, 2 hours 21 minutes earlier.
Area forecast discussion, Feb 20, 5:52 PM CST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
552 PM CST FRI FEB 20 2015
.AVIATION...
FOR THE 00Z TAFS...A COLD FRONT WILL PUSH THRU THE AREA THIS EVENING.
MVFR CIGS LIKELY TO DEVELOP AT ALL TAF SITES LATE TONIGHT AND PERSIST
INTO SATURDAY MORNING. A CHANCE OF LIGHT SNOW EXISTS AT KGUY AND
PSBLY KDHT LATER SATURDAY AFTERNOON. HOWEVER...CONFIDENCE IS LOW AS
TO WHETHER OR NOT THOSE TWO SITES WILL BE DIRECTLY IMPACTED. A GREATER
THREAT OF SNOW EXISTS AT ALL TERMINAL LOCATIONS JUST BEYOND THIS FCST
CYCLE.
ANDRADE
&&
.PREV DISCUSSION... /ISSUED 258 PM CST FRI FEB 20 2015/
DISCUSSION...
FORECAST PREPARED BY EARLIER SHIFT LOOKS TO BE WELL ON TRACK WITH
ONLY A FEW MINOR ADJUSTMENTS BEING MADE. MAIN EMPHASIS OF THIS
FORECAST REMAINS SNOW AMOUNTS AND TIMING THIS WEEKEND.
COLD FRONT WILL MAKE ITS MOVE INTO THE FORECAST AREA THIS EVENING.
HAVE RETAINED SLIGHT CHANCE FOR LIGHT RAIN THIS EVENING ACROSS FAR
NORTHERN SECTIONS ALONG FRONTAL SURFACE. HAVE REMOVED POPS AFTER
MIDNIGHT TONIGHT.
EXPECT LIGHT SNOW TO BEGIN SATURDAY MORNING IN NORTHWEST AND
NORTHERN PARTS OF FORECAST AREA AS INITIAL VORTICITY MAXIMUM
ARRIVES. BY SATURDAY EVENING...PASSAGE OF STRONGER DISTURBANCE AND
INCREASING UPSLOPE FLOW SHOULD PROVIDE PANHANDLES WITH VERY GOOD
OPPORTUNITY FOR SNOW.
DEEP MOIST UPSLOPE FLOW CONTINUES SUNDAY AND SUNDAY NIGHT...WITH
MOST FAVORABLE DYNAMICS EXPECTED OVER NORTHWEST SECTIONS. LIGHT
SNOW MAY LINGER INTO MONDAY...BUT LOSS OF UPSLOPE FLOW SHOULD
PRECLUDE ANY SIGNIFICANT FURTHER ACCUMULATIONS.
SNOW TOTALS FORECAST REMAINS LARGELY UNCHANGED. NORTHWEST PART OF
FORECAST AREA EXPECTED TO RECEIVE 5 TO 8 INCHES...WITH 2 TO 4
INCHES MORE LIKELY FOR AREAS SOUTH AND EAST OF A LINE FROM NARA VISA
TO BEAVER.
FORTUNATELY...EXCESSIVE WINDS ARE NOT EXPECTED. STILL...WIND CHILL
VALUES IN THE ZERO TO 10 BELOW RANGE ARE EXPECTED SUNDAY NIGHT AND
MONDAY MORNING.
SUNDAY AND MONDAY HIGHS EXPECTED TO REMAIN BELOW FREEZING. MODEST
RECOVERY EXPECTED ON TUESDAY AND WEDNESDAY. COLDER CONDITIONS AND
MORE CHANCES FOR SNOW THURSDAY AND FRIDAY FOLLOWING WEDNESDAY NIGHT/S
COLD FRONT. 03
FIRE WEATHER...
WITH THE ARRIVAL OF MUCH COLDER AIR...RELATIVE HUMIDITY VALUES WILL
REMAIN WELL ABOVE THRESHOLDS FOR ELEVATED OR CRITICAL FIRE WEATHER
CONDITIONS THIS WEEKEND AND NEXT WEEK. 03
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WINTER STORM WATCH FROM SATURDAY EVENING THROUGH LATE SUNDAY
NIGHT FOR THE FOLLOWING ZONES: DALLAM...HARTLEY...MOORE...
SHERMAN.
OK...WINTER STORM WATCH FROM SATURDAY EVENING THROUGH LATE SUNDAY
NIGHT FOR THE FOLLOWING ZONES: CIMARRON...TEXAS.
&&
02/99Hazardous weather outlook, Feb 20, 3:02 PM CST, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
302 PM CST FRI FEB 20 2015
OKZ001>003-TXZ001>020-211200-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
302 PM CST FRI FEB 20 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...THROUGH TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
ACCUMULATING SNOWFALL IS EXPECTED ACROSS MUCH OF THE PANHANDLES
SATURDAY NIGHT THROUGH MONDAY. THE HIGHEST AMOUNTS...POSSIBLY OVER
6 INCHES...WILL BE ACROSS THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE
AND THE NORTHWEST TEXAS PANHANDLE WHERE A WINTER STORM WATCH IS IN
EFFECT.
WIND CHILL VALUES SUNDAY NIGHT THROUGH MONDAY MORNING ARE EXPECTED TO
FALL INTO THE ZERO TO MINUS TEN DEGREE RANGE.
ACCUMULATING SNOWS WILL BE POSSIBLE AGAIN WEDNESDAY NIGHT AND THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SPOTTERS AND
OBSERVERS SHOULD REVIEW SNOW MEASUREMENT PROCEDURES AND BE READY TO
RELAY SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE IN AMARILLO.
COCKRELL
High Wind, Hartley
- When
- February 20, 8:13 PM CST
- Where
- Hartley forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 35.840, -102.603 (the zone’s center; the record gives no point)
A non-thunderstorm wind gust of 61 mph was measured by weather observing equipment at the Dalhart airport at 8:13 PM CST. No damage was reported. This occurred as winds increased briefly behind a cold front that passed through.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Tennessee, February 20 to 21, 20152 deaths · 2 injured · 21 events
- Winter Weather in Mississippi, February 20 to 21, 20152 deaths · 1 injured · 22 events
- Winter Storm and Flooding in Tennessee, February 20 to 21, 2015$63 million · 29 events
- Winter Storm and Flood in Kentucky, February 20 to 25, 20151 death · 3 injured · $8,000 · 27 events
- Ice Storm and Winter Weather in Tennessee, February 20 to 21, 20151 death · 6 events
- Winter Weather in Arkansas, February 20, 2015$780,000 · 18 events
- Winter Storm and Heavy Rain in Missouri, February 20 to 21, 20151 injured · $204,000 · 12 events
- Winter Storm in Illinois, February 20 to 21, 2015$150,000 · 19 events
- Winter Storm and Heavy Rain in Indiana, February 20 to 21, 2015$100,000 · 7 events
- Ice Storm and Winter Storm in Kentucky, February 20 to 22, 2015$12,000 · 45 events
- Winter Weather in Ohio, February 20, 201529 events
- Winter Weather in Alabama, February 20, 20151 injured · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 557951.